Alert archive / Michigan / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Jun 13, 2022, 11:00 AM CDT for Gogebic County, Ontonagon County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2022, 11:00 AM CDT (16:00 UTC)
- Expired
- Jun 13, 2022, 4:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gogebic County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 170 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WGUS53 KMQT 131600
FFWMQT
MIC053-131-131945-
/O.NEW.KMQT.FF.W.0002.220613T1600Z-220613T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
1100 AM CDT Mon Jun 13 2022
The National Weather Service in Marquette has issued a
* Flash Flood Warning for...
North Central Gogebic County in western upper Michigan...
West Central Ontonagon County in western upper Michigan...
* Until 245 PM CDT /345 PM EDT/.
* At 1100 AM CDT /1200 PM EDT/, Doppler radar indicated
thunderstorms producing heavy rain across the warned area. Between
2.5 and 3.5 inches of rain have fallen. Additional rainfall
amounts of 0.5 to 1 inch are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, roads as
well as other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Porcupine Mountains State Park, Bergland, Silver City, Mirror
Lake, White Pine, Lake of the Clouds and Clark Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4675 8991 4678 8988 4683 8976 4684 8951
4672 8939 4665 8942 4659 8958 4660 8968
4661 8985 4662 8995 4667 9001 4670 8998
FLASH FLOOD...RADAR INDICATED
$$
Rolfson2 follow-up statements
518
WGUS73 KMQT 131822
FFSMQT
Flash Flood Statement
National Weather Service Marquette MI
122 PM CDT Mon Jun 13 2022
MIC053-131-131945-
/O.CON.KMQT.FF.W.0002.000000T0000Z-220613T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gogebic MI-Ontonagon MI-
122 PM CDT Mon Jun 13 2022 /222 PM EDT Mon Jun 13 2022/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT/345 PM
EDT/ THIS AFTERNOON FOR NORTH CENTRAL GOGEBIC AND WEST CENTRAL
ONTONAGON COUNTIES...
At 122 PM CDT /222 PM EDT/, doppler radar continued to show showers
affecting the warned area. Although the showers have diminished,
flash flooding of streams and drainage areas will continue due to
earlier rainfall today that was estimated to range from 2.5 to as
much as 4.5 inches in and around the Porcupine Mountains. Additional
rainfall from scattered showers through mid afternoon may be as much
as 0.5 inches in the warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, roads as
well as other poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Porcupine Mountains State Park, Bergland, Silver City, Mirror
Lake, White Pine, Lake of the Clouds and Clark Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4675 8991 4678 8988 4683 8976 4684 8951
4672 8939 4665 8942 4659 8958 4660 8968
4661 8985 4662 8995 4667 9001 4670 8998
FLASH FLOOD...RADAR INDICATED
$$
Rolfson143
WGUS53 KMQT 131944
FFWMQT
MIC053-131-132145-
/O.EXT.KMQT.FF.W.0002.000000T0000Z-220613T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
244 PM CDT Mon Jun 13 2022
The National Weather Service in Marquette has extended the
* Flash Flood Warning for...
North Central Gogebic County in western upper Michigan...
West Central Ontonagon County in western upper Michigan...
* Until 445 PM CDT /545 PM EDT/.
* At 244 PM CDT /344 PM EDT/, doppler radar continued to show
showers affecting the warned area. Although the showers have
diminished, flooding of streams and drainage areas will continue
through late afternoon due to earlier rainfall today that was
estimated to range from 2.5 to as much as 4.5 inches in and around
the Porcupine Mountains Wilderness State Park. Additional rainfall
from scattered showers through late afternoon may be as much as
0.5 inches in the warned area, and this rainfall will slow the
water from receding.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, roads as
well as other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Porcupine Mountains State Park, Bergland, Silver City, Mirror
Lake, White Pine, Lake of the Clouds and Clark Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4675 8991 4678 8988 4683 8976 4684 8951
4672 8939 4665 8942 4659 8958 4660 8968
4661 8985 4662 8995 4667 9001 4670 8998
FLASH FLOOD...RADAR INDICATED
$$
RolfsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 5:33 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jun 13, 5:33 AM CDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Marquette MI 633 AM EDT Mon Jun 13 2022 .SHORT TERM...(Through early this morning) Issued at 326 AM EDT MON JUN 13 2022 SHRAs are increasing in coverage in these overnight hours, stretching from NW WI into NE MN and into Wrn Lake Superior. Moist, WAA is ongoing, with the western half of the U.P. experiencing it more so than the east. Dewpoints are a bit more universally spread out, but a gradient certainly appears for sfc temps, again, warmest west, coolest east. MUCAPEs are starting to push their way into the west, albeit just high enough for lightning chances. 0-6km effective bulk shear is also on the rise in the west with about 35 knots or so currently being analyzed by SPC's RAP mesoanalysis. To round out the analysis, the U.P. is sitting on the edge of the ring of fire around ridging centered over the SErn U.S. with an embedded shortwave riding around its periphery. Merging it all together creates a picture of what to expect through early this morning: increasing TS/SHRA chances in the west, with warm temps in the west and near normal lows for the east. Srly to SErly winds will be on a slight increase through dawn. .LONG TERM...(Today through Sunday) Issued at 332 AM EDT MON JUN 13 2022 This week's active weather timeline: 1. Beneficial rain showers today, mainly across the west half. 2. Mostly dry warm front brings warm/humid air into area on Tuesday via southerly wind gusts of 20+ mph, highest near Lake Superior. 3. Scattered to numerous thunderstorms move west to east on Wednesday with severe storms including supercells possible. 4. Strong westerly wind gusts west half on Thursday, especially for the Keweenaw Peninsula 5. Cooler, drier, and generally quiet weather moves in for next weekend. Scattered showers and isolated thunderstorms are expected across western portions of Lake Superior this morning with more isolated SHRA/TSHRA moving east into Upper Michigan. These showers will be forced by warm air advection ahead of a shortwave/vort max that releases weak elevated CAPE. If the more unstable NAM solutions pan out then some small hail is possible, but activity is likely to stay sub-severe. Precip coverage and intensity diminishes as forcing moves into central portions of our CWA Monday afternoon. This is presumably due to intense thunderstorm development over south- central Wisconsin blocking moisture transport into our CWA. There's now good agreement amongst CAM guidance that the intense t-storm complex developing over WI stays south/southeast of our CWA tonight. Monday night through Tuesday remains a low confidence forecast. The large majority of CAMs keep our area dry thanks to a stout capping inversion. However, there are a few CAMs (e.g. 00z 3km NAM) that develop a thunderstorm complex that tracks east across Lake Superior and perhaps the Keweenaw Tuesday morning. If storms develop then the environment will be supportive of severe thunderstorms. This results in a low probability, high-impact scenario so I broad-brushed slight chance PoPs to cover this possibility. A warm front lifts north across the area Tuesday afternoon allowing dew points to surge above 60F and temps may flirt with 90F across the interior west too. South winds off Lake MI and somewhat more cloud cover should keep temps in the 70s across the east half. Continued WAA should prevent temps from cooling below 60F Tuesday night. A weak cold front moves into Upper Michigan Tuesday night, but continued capping limits precip chances to slight chance mentions. The most active weather day this week will be Wednesday as an energetic and negatively tilted 500 mb shortwave approaches from the SW. This shortwave results in frontogenesis along the quasi- stationary frontal boundary draped across our area. Storms could be ongoing at sunrise on Wednesday, but are more likely to hold off until the afternoon/evening. Bulk shear and CAPE parameters are more than adequate for organized updrafts and model soundings indicate some low level veering that could support supercells and a tornado threat. The general model consensus suggests storms focused across the west Wednesday afternoon then shifting east across the remainder of our area Wednesday evening and overnight. Boosted PoPs above NBM guidance and used PoPs instead of NBM for thunder chances between 18z Wed and 12z Thur since there is good model agreement that storms will occur. The active weather doesn't end with Wednesday night's storm chances as a corridor of strong westerly winds spreads east across the Upper Great Lakes. A drier air mass moves in on Thursday allowing for deep mixing and efficient mixing of strong winds down to the surface. Decided not to go too crazy with forecast wind speeds during this time frame, but ECMWF/EFI guidance indicates potential for wind advisory criteria. This is especially true for the Keweenaw Peninsula where westerly winds have a long fetch off Lake Superior. Surface ridging builds in on Friday with cooler, drier, and generally more tranquil weather expected for the upcoming weekend. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 631 AM EDT MON JUN 13 2022 SHRAs with embedded TSs are moving into the western portions of Upper Michigan early this morning. Both KIWD and KCMX have been accounted for the potential via a combination of VCs and TEMPO groups given the hit-and-miss nature of this convective activity. Although some SHRAs could be in the KSAW area later this morning into this afternoon, even more uncertain as to the direct impacts to the terminal, if at all. VFR cats look to return tonight, although there are some hints at LL stratus developing/pushing into the area, particularly at KSAW. ESErly to SErly winds will prevail, generally topping out at around 15 knots, but a few higher gusts could be possible, especially in and around passing TS/SHRAs. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 332 AM EDT MON JUN 13 2022 A low pressure trough deepens across the Plains Monday and Tuesday, increasing the pressure gradient over the Upper Great Lakes. Expect E to NE winds across western Lake Superior and E to SE winds across eastern Lake Superior to strengthen today. Gusts up to 25kt are expected this afternoon through Tuesday and continuing Tuesday night across eastern Lake Superior. A few gusts up to 30kt are likely at high obs platforms Tuesday afternoon and evening. A trough passes over Lake Superior Tuesday night into Wednesday when southwest winds fall below 20kt. Strong westerly wind gusts up to 30 kts are expected on Thursday behind a secondary trough. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...lg LONG TERM...EK AVIATION...lg MARINE...EK
Hazardous weather outlook, Jun 13, 4:01 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 501 AM EDT Mon Jun 13 2022 MIZ001>007-009>014-084-085-140915- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 501 AM EDT Mon Jun 13 2022 /401 AM CDT Mon Jun 13 2022/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Thunderstorms may be possible today and tonight, particularly in the south and west. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times Tuesday through late Wednesday. Some storms may become strong to severe on Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-140915- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 501 AM EDT Mon Jun 13 2022 /401 AM CDT Mon Jun 13 2022/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms may be possible today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times Tuesday through late Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-140915- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 501 AM EDT Mon Jun 13 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms may be possible today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times Tuesday through late Wednesday. Some storms may become strong to severe on Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. lg
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:47 AM CDT | Areal Flood Advisory | MQT | Gogebic, Ontonagon | 73 min |
| Jun 13, 4:11 PM CDT | Small Craft Advisory | MQT | 38 hr |
Nearby
Flash Flood Warnings in Michigan, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.